MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY ADVANCED; CATHETER PERCUTANEOUS

MICROVENTION, INC. HEADWAY ADVANCED; CATHETER PERCUTANEOUS
Model Number MC172150SX
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation and a preliminary investigation was performed.The investigation is, however, still ongoing.The results will be communicated in a supplemental mdr when the investigation is completed.
 
Event or Problem Description
It was reported that a microcatheter experienced friction in its lumen while a stent was being advanced within it.The catheter and stent were removed together and the physician selected a new stent and catheter to complete the case.The patient's condition was reported to be "good." when a preliminary test was conducted on the catheter by the manufacturer, a stent advanced within it emerged from the catheter with the catheter's ptfe liner material on it.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for investigation: -lvis jr.Stent -lvis jr.Pusher -headway 17 microcatheter items not returned for investigation: -lvis jr.Introducer the lvis pusher was returned in the headway microcatheter.The stent was returned fully deployed.The microcatheter hub was returned intact.The proximal marker band was found to be detached.The pusher was removed from the microcatheter and was found to have ptfe and residual dried bodily fluids on the pusher body coil.The stent was loaded onto an in-house pusher with an in-house introducer and advanced into the returned microcatheter.The stent encountered resistance at the distal portion of the microcatheter during retraction and emerged from the lumen with scraped ptfe liner material.The reported complaint is non-verifiable.The investigation found the lvis pusher returned within the headway microcatheter lumen.The pusher was removed from the microcatheter and was found to have ptfe liner from the microcatheter lumen on the pusher body coil.The stent was advanced into the microcatheter for functional testing, and the stent encountered resistance at the distal portion of the microcatheter during retraction and deployed from the lumen with scraped ptfe liner.The damaged liner likely contributed to the resistance experienced during the investigation testing.However, the physical evaluation of the device could not identify the conditions or circumstances that led to the ptfe damage as the device inadvertently underwent e-beam sterilization, which is known to degrade ptfe.H11 - corrections made to d2 and d1.

Brand Name
HEADWAY ADVANCED
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19094395
Report Number2032493-2024-00296
Device Sequence Number12579765
Product Code DQY
UDI-Device Identifier00810170013751
UDI-Public(01)00810170013751(11)230403(17)260331(10)0000343504
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberMC172150SX
Device Lot Number0000343504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown